Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 140, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2005, 9:28 PM CDT for Wagoner County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 9:28 PM CDT (02:28 UTC)
- Expired
- May 13, 2005, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140228
SVRTSA
OKC145-140330-
/O.NEW.KTSA.SV.W.0140.050514T0228Z-050514T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1030 PM CDT
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF COWETA TO 4 MILES WEST OF
STONEBLUFF...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA AND
COWETA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3588 9562 3587 9583 3617 9569 3608 9554
3608 9521
$$2 follow-up statements
000
WWUS54 KTSA 140252
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT FRI MAY 13 2005
OKC145-140330-
/O.CON.KTSA.SV.W.0140.000000T0000Z-050514T0330Z/
WAGONER OK-
951 PM CDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
WAGONER COUNTY...
AT 947 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 50 MPH. THIS STORM WAS LOCATED 13 MILES EAST OF COWETA...MOVING
NORTHEAST AT 25 MPH.
ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
STONEBLUFF...MOVING NORTHEAST AT 25 MPH. THIS STORM IS ALSO CAPABLE
OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF WAGONER COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3594 9543 3588 9577 3617 9569 3608 9554
3608 9521
$$000
WWUS54 KTSA 140313
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT FRI MAY 13 2005
OKC145-140330-
/O.CON.KTSA.SV.W.0140.000000T0000Z-050514T0330Z/
WAGONER OK-
1010 PM CDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
WAGONER COUNTY...
AT 1006 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHEAST OF WAGONER...MOVING NORTHEAST
AT 20 MPH. HOWEVER...RADAR DID INDICATE THIS STORM IS WEAKENING.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES EAST OF COWETA...
MOVING NORTHEAST AT 20 MPH. THIS STORM WAS ALSO CAPABLE OF PRODUCING
PENNY SIZE HAIL.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS
OF WAGONER COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3594 9543 3588 9577 3617 9569 3608 9554
3608 9521
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:28 PM CDT, 0 minutes earlier.
Area forecast discussion, May 13, 9:28 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 928 PM CDT FRI MAY 13 2005 .MESOSCALE UPDATE... A CELL WITH AN EMBEDDED MESOCYCLONE MOVING SOUTH OF STILLWATER HAS EVOLVED INTO A SMALL BOW WITH A ROTATING COMMA HEAD STRUCTURE. WFO OUN HAS ADVISED THAT WINDS TO 75 MPH HAVE BEEN ESTIMATED WITH THE PASSAGE OF THE BOW / COMMA HEAD. THE STORM INFLOW SHOULD ALL BE ELEVATED NOW WITH THE EVENING COOLING...HOWEVER ELEVATED INSTABILITY AND DEEP-LAYER SHEAR WILL CONTINUE TO SUPPORT THE STORMS. EXPERIMENTAL WIND GUST GRIDS ARE NOT CAPTURING THE MAX WIND POTENTIAL..BUT THEY DO SUGGEST THAT THE GUST POTENTIAL REMAINS SIMILAR AHEAD OF THE LINE SEGMENT INTO SOUTHWEST CREEK COUNTY AND OKMULGEE COUNTY. THEREFORE... WE WILL INITIATE SVR T.STORM WARNINGS ON THIS LINE SEGMENT. OTHER STORMS FROM CREEK COUNTY EAST INTO CHEROKEE COUNTY ARE SLOWLY INCREASING AND MAY REQUIRE WARNINGS FOR HAIL. THUNDERSTORM ACTIVITY SHOULD CONTINUE TO SLOWLY INCREASE IN THE AREA AS LOW-LEVEL MOISTURE DEEPENS...CREATING THE ELEVATED INSTABILITY. THE COLD FRONT APPROACHING FROM THE NORTHWEST WILL BE NEAR THE NORTHWEST TIP OF OSAGE COUNTY AROUND 1AM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, May 13, 4:45 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CDT FRI MAY 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 418 PM CDT FRI MAY 13 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....NORTH OF HIGHWAY 412 ONSET....AFTER 6 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. AREA AT GREATEST RISK...NORTH OF A FAYETTEVILLE TO OKEMAH LINE. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OF A FAYETTEVILLE TO OKEMAH LINE. ONSET...LATE THIS EVENING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...SOUTHEAST OF A FAYETTEVILLE TO OKEMAH LINE. DISCUSSION... THE SURFACE PATTERN IS MUDDLED WITH SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA. ONE BOUNDARY OF SIGNIFICANCE WAS LOCATED NEAR THE KANSAS-OKLAHOMA BOUNDARY. THIS MAY BE THE FIRST FOCUS OF SEVERE WEATHER ACROSS THE AREA INCLUDING POTENTIAL SUPERCELL THUNDERSTORMS. THE THUNDERSTORMS WILL BECOME MORE ORGANIZED AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTH. THE WEATHER SITUATION WILL SHIFT FROM SEVERE WEATHER TO HEAVY RAINFALL AS THE NIGHT PROGRESSES. AREAS IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BE SUSCEPTIBLE FOR HEAVY RAINFALL. FLASH FLOODING WILL BE LIMITED DUE TO THE DRY SOIL CONDITIONS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM ACTIVITY WILL END TOMORROW MORNING AS THE COLD FRONT EXITS THE AREA. SURFACE HIGH PRESSURE WILL BRING RELATIVELY COOL DAYS TO THE AREA SATURDAY...SUNDAY AND MONDAY. A WARM UP WILL ENSUE FOR THE REMAINDER OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, May 13, 3:46 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT FRI MAY 13 2005
OKZ056-057-132130-
CRAIG OK-NOWATA OK-
346 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NOWATA AND CRAIG
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, May 13, 5:00 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT FRI MAY 13 2005
OKZ060-061-132230-
ROGERS OK-TULSA OK-
500 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS AND NORTHERN TULSA
AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OWASSO...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAREMORE...FOYIL...OOLOGAH...
BUSHYHEAD...OWASSO AND COLLINSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.Special weather statement, May 13, 5:06 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT FRI MAY 13 2005 OKZ054>064-140500- CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA-PAWNEE-ROGERS- TULSA-WASHINGTON- 506 PM CDT FRI MAY 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 12 MIDNIGHT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WASHINGTON... THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA... BARTLESVILLE...CLAREMORE...PAWHUSKA...NOWATA...PAWNEE...MIAMI... VINITA AND BRISTOW.
Special weather statement, May 13, 8:54 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT FRI MAY 13 2005
OKZ060-064-066-140245-
CREEK OK-OKMULGEE OK-TULSA OK-
854 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN TULSA...CREEK AND OKMULGEE
AT 854 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF BRISTOW TO LIBERTY...MOVING
NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...LIBERTY...PRESTON...BEGGS...BALD HILL...
HECTORVILLE...LEONARD...BIXBY...BRISTOW...SLICK AND MOUNDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 80 min |
| May 13, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.